Alert archive / Illinois / River Flood Warnings in 2013
River Flood Warning 5, NWS Milwaukee, WI
NWS Milwaukee, WI issued this river flood warning at Feb 20, 2013, 7:38 PM CST for Lake County, Illinois; Kenosha County, Wisconsin. It took effect at Feb 20, 2013, 8:40 PM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2013, 7:38 PM CST (01:38 UTC)
- In effect from
- Feb 20, 2013, 8:40 PM CST
- Expired
- Feb 21, 2013, 6:05 AM CST
- In force
- 9 hr
- Issued by
- NWS Milwaukee, WI
- Flood severity
- Minor
Counties Lake County, IL, Kenosha County, WI
The radar
The Milwaukee radar (KMKX), 80 km from the middle of the area, began a volume at 01:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Fox River near New Munster (NMSW3).
- Action stage
- 10 ft
- Minor stage
- 11 ft
- Moderate stage
- 13 ft
- Major stage
- 14 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05545750, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
787 WGUS43 KMKX 210138 FLWMKX FLOOD WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 738 PM CST WED FEB 20 2013 ...THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN ILLINOIS...WISCONSIN... FOX RIVER NEAR NEW MUNSTER AFFECTING LAKE AND KENOSHA COUNTIES ILC097-WIC059-211338- /O.NEW.KMKX.FL.W.0005.130221T0240Z-130222T0300Z/ /NMSW3.1.ER.130221T0240Z.130221T1200Z.130221T2100Z.UU/ 738 PM CST WED FEB 20 2013 THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A * FLOOD WARNING FOR THE FOX RIVER NEAR NEW MUNSTER. * AT 7:00 PM WEDNESDAY THE STAGE WAS 9.9 FEET. * FLOOD STAGE IS 10.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR 10.2 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW AFTERNOON. * IMPACT...AT 10.0 FEET...FLOODWATERS ARE NEAR SOME HOMES ALONG HIGHWAY W IN THE SILVER LAKE AREA. && RIVER FORECASTS ARE AVAILABLE FOR SOME BUT NOT ALL RIVER GAGING LOCATIONS. THE 7 DAY RIVER FORECAST TAKES INTO ACCOUNT PAST PRECIPITATION...SOIL MOISTURE CONDITIONS ETC..AND PREDICTED FUTURE 24 HOUR BASIN-AVERAGE PRECIPITATION. (STAGES IN FT.) BANK- LATEST FORECAST STAGES - FLOOD FULL OBSERVED ...FOR 6 PM... LOCATION STAGE STAGE STAGE/TIME THU FRI SAT SUN NEW MUNSTER 10.0 9.0 9.95 07 PM 02/20 9.9 9.1 8.7 8.2 - HIGHEST 24 HOUR CHANGE - OBSERVED IN RIVER STAGE - STAGE IN (FT.) UP TO HIGHEST STAGE - THE LAST LATEST OBSERVED FORECAST IN - 7 DAYS STAGE NEXT 7 DAYS NEW MUNSTER 10.19 10 PM 02/19 -0.17 10.20 06 AM 02/21 ...BELOW IS PREDICTED 24 HOUR PRECIPITATION INFORMATION FOR THE LISTED SITES... (NMSW3) 6-HOUR PRECIPITATION AMOUNTS (IN.) NEW MUNSTER: 6 PM-MIDN 0.00 NEW MUNSTER: MIDN-6 AM 0.00 NEW MUNSTER: 6 AM-NOON 0.00 NEW MUNSTER: NOON-6 PM 0.00 $$
1 follow-up statement
744 WGUS83 KMKX 211205 FLSMKX FLOOD STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 605 AM CST THU FEB 21 2013 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN ILLINOIS...WISCONSIN... FOX RIVER NEAR NEW MUNSTER AFFECTING LAKE AND KENOSHA COUNTIES ILC097-WIC059-211235- /O.CAN.KMKX.FL.W.0005.000000T0000Z-130222T0300Z/ /NMSW3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/ 605 AM CST THU FEB 21 2013 THE FLOOD WARNING IS CANCELLED FOR THE FOX RIVER NEAR NEW MUNSTER. * AT 5:00 AM THURSDAY THE STAGE WAS 9.7 FEET. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 10.0 FEET. THE RIVER WILL FALL TO 9.5 FEET BY . * IMPACT...AT 10.0 FEET...FLOODWATERS ARE NEAR SOME HOMES ALONG HIGHWAY W IN THE SILVER LAKE AREA. $$ && RIVER FORECASTS ARE AVAILABLE FOR SOME BUT NOT ALL RIVER GAGING LOCATIONS. THE 7 DAY RIVER FORECAST TAKES INTO ACCOUNT PAST PRECIPITATION...SOIL MOISTURE CONDITIONS ETC..AND PREDICTED FUTURE 24 HOUR BASIN-AVERAGE PRECIPITATION. (STAGES IN FT.) BANK- LATEST FORECAST STAGES - FLOOD FULL OBSERVED ...FOR 6 PM... LOCATION STAGE STAGE STAGE/TIME FRI SAT SUN MON NEW MUNSTER 10.0 9.0 9.73 05 AM 02/21 9.6 9.6 9.5 9.2 - HIGHEST 24 HOUR CHANGE - OBSERVED IN RIVER STAGE - STAGE IN (FT.) UP TO HIGHEST STAGE - THE LAST LATEST OBSERVED FORECAST IN - 7 DAYS STAGE NEXT 7 DAYS NEW MUNSTER 10.19 10 PM 02/19 -0.24 9.65 12 PM 02/21 ...BELOW IS PREDICTED 24 HOUR PRECIPITATION INFORMATION FOR THE LISTED SITES... (NMSW3) 6-HOUR PRECIPITATION AMOUNTS (IN.) NEW MUNSTER: 6 PM-MIDN 0.00 NEW MUNSTER: MIDN-6 AM 0.00 NEW MUNSTER: 6 AM-NOON 0.00 NEW MUNSTER: NOON-6 PM 0.00
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this river flood warning went out at Feb 20, 3:57 PM CST, 3 hours 41 minutes earlier.
Area forecast discussion, Feb 20, 3:57 PM CST, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
357 PM CST WED FEB 20 2013
.VERY SHORT TERM...TONIGHT AND THURSDAY...FORECAST
CONFIDENCE...HIGH.
SKIES WILL BE MOSTLY CLEAR THIS EVENING...OTHER THAN A THIN LAYER OF
HIGH CLOUDS. HIGH CLOUDS WILL LIKELY INCREASE LATER TONIGHT INTO
THURSDAY AHEAD OF APPROACHING LOW PRESSURE. WILL LIKELY SEE SOME
LOWER CLOUDS IN THE EAST LATER THIS EVENING INTO THURSDAY...AS WIND
FLOW BECOMES ONSHORE AND LAKE EFFECT CLOUDS DEVELOP. MAY EVEN SEE A
FEW FLURRIES TOWARD THE LAKE BY TOMORROW AFTERNOON...THOUGH THE
MOISTURE DEPTH AND SFC TO 850 MB TEMP DIFFERENCE NOT VERY
IMPRESSIVE.
TEMPS A LITTLE TRICKY TONIGHT...DEPENDING ON HOW MUCH HIGH CLOUDS
WILL DISRUPT RADIATIONAL COOLING. DEW POINTS ARE LOW AND WINDS WILL
BE LIGHT...SO TEMPS MAY FALL AMOUNT IF CLOUDS REMAIN FAIRLY THIN.
SIDED A BIT TOWARD THE COLDER MODELS...AS THICKER CIRRUS IS STILL
BACK TO SOUTHERN IOWA.
HIGH TEMPS TOMORROW SHOULD BE A BIT MILDER THAN TODAY...WITH MID 20S
EXPECTED MOST PLACES.
.THURSDAY NIGHT AND SATURDAY...FORECAST CONFIDENCE...MEDIUM TO
HIGH.
SFC LOW FROM THE TEXAS PANHANDLE WILL TRACK FROM KANSAS TO LAKE
SUPERIOR. MODEL DIFFERENCES BETWEEN THE GFS AND NAM EXIST WITH THE
FORMER PLACING THE SFC LOW A BIT MORE SOUTH AS THE GFS BRINGS THE
LOW FROM EXTREME SE WI TO MICHIGAN\S NORTHERN PENINSULA...WITH
THE LATTER TRACKING THE LOW FROM SW WI TO MICHIGAN\S NORTHERN
PENINSULA. NAM WAS A BIT MORE ROBUST WITH THE 6-HR QPF ENDING AT
6 AND 12 UTC FRIDAY COMPARED TO GEM/GFS/ECMWF. LEANED MORE TOWARDS
A MODEL CONSENSUS. MAIN FORCING IS GOOD WITHIN THIS TIME PERIOD
AS STRONG Q-VECTOR CONVERGENCE EXIST ALONG WITH LIFT IN THE
DGZ. FRIDAY MORNING THEREAFTER...DRY AIR MOVES IN SC AND SE
WI...DRYING THE DGZ LAYER OUT A BIT...THOUGH COLUMN SATURATES BACK
UP BY THE MID-AFTERNOON ON FRIDAY.
SNOW IS EXPECTED TO START THURSDAY EVENING WITH THE MAIN BAND OF
SNOW EXPECTED TO FALL SOMETIME BETWEEN 6 TO 12 UTC. SNOW-LIQUID
WATER RATIOS ARE EXPECTED TO BE AROUND 12:1 TO 15:1...SUCH THAT A
HIGH-END ADVISORY IS ANTICIPATED WITH A RANGE OF 5 INCHES FROM THE
EXTREME SW TO 3 INCHES IN THE NE. COMPARATIVELY...THE SPC SREF
MEAN HAS THE SNOW- LIQUID RATIO BETWEEN 6 AND 12 UTC JUST UNDER
15:1. COMPLICATED FACTOR WILL BE GUSTY EAST WINDS UP TO 25 TO 30
MPH CAUSING BLOWING AND DRIFTING SNOW THAT CAN IMPAIR VISIBILITIES.
MAJORITY OF THE PRECIPITATION WILL COME TO AN END BEFORE NOON
FRIDAY WITH THE POSSIBILITY OF ANY ADDITIONAL SNOWFALL BEING LESS
THAN AN INCH AFTERWARD AS THE MAIN UPPER-LEVEL LOW MOVES THROUGH
NORTHERN AND CENTRAL WISCONSIN. WHEREIN...THE UPPER- LEVEL
DISTURBANCE PROGRESSES SLOWLY SATURDAY AS IT GRADUALLY MOVES
EASTWARD.
.SUNDAY...FORECAST CONFIDENCE...MEDIUM TO HIGH.
SHORT REPRIEVE SUNDAY AS SFC HIGH PRESSURE BUILDS IN SUNDAY
MORNING...WHICH COINCIDES ALONG WITH MID- AND UPPER-LEVEL RIDGING
LATER ON SUNDAY.
.LONG TERM...
MONDAY THROUGH WEDNESDAY...FORECAST CONFIDENCE...MEDIUM TO LOW.
MAIN CONCERN IS ANOTHER SYSTEM COMING THROUGH ON MONDAY...AS LOW
PRESSURE IS EXPECTED TO APPROACH FROM THE SOUTHERN PLAINS TO RIGHT
OVER SOUTHERN WISCONSIN. LOW PRESSURE WILL BRING PRECIPITATION TO
THE AREA MONDAY AFTERNOON INTO EARLY TUESDAY. THOUGH...GIVEN
THERMAL PROFILES AND THE TRACKS BETWEEN ECMWF AND
GFS...UNCERTAINTY EXIST WITH PRECIPITATION TYPE IN THE BEGINNING.
ALL SNOW IS EXPECTED BEFORE A MIX BECOMES LIKELY MONDAY AFTERNOON
WITH A RETURN TO ALL SNOW OVERNIGHT MONDAY NIGHT INTO TUESDAY.
&&
.AVIATION/00Z TAFS/...
VFR CONDITIONS EXPECTED THROUGH TOMORROW FOR PLACES AWAY FROM LAKE
MICHIGAN. NEAR THE LAKE...WILL HAVE TO CONTINUE TO MONITOR CHANCE
FOR LAKE EFFECT CLOUDS AND MAYBE A FEW FLURRIES LATER TONIGHT
THROUGH THE DAY THURSDAY. STILL SEEING THE THREAT IN THE BULK OF THE
LATEST MODEL DATA...SO WILL PLAN TO KEEP MENTION OF LOWER CIGS IN
THE EASTERN TAFS. OTHERWISE...LOOKS PRETTY QUIET UNTIL SNOW MOVES IN
LATE THURSDAY EVENING. THINKING SNOW WILL REACH THE MSN TO MKE AREAS
BY AROUND 06Z.
&&
.MARINE...
WINDS WILL GENERALLY STAY UNDER 20 KNOTS THROUGH THE DAYTIME HOURS
THURSDAY. THE PERSISTENT NORTHERLY NATURE OF THE WINDS THOUGH WILL
LIKELY BUILD WAVES IN ICE FREE AREAS TO AROUND 4 FEET TONIGHT INTO
THURSDAY. MAY SEE SOME HIGHER WAVES...PARTICULARLY TOWARD OPEN
WATERS. SEEMED BORDERLINE FOR A SMALL CRAFT ADVISORY AT THIS
TIME...SO OPTED TO HOLD OFF.
BETTER CHANCE FOR SMALL CRAFT ADVISORY CONDITIONS WILL BE THURSDAY
EVENING THROUGH THE DAY FRIDAY. EASTERLY WINDS WILL LIKELY GUST TO
25 TO 30 KNOTS THURSDAY EVENING INTO FRIDAY MORNING...VEERING
SOUTHEAST AND EASING THROUGH REMAINDER OF THE DAY FRIDAY. WAVES IN
ICE FREE AREAS WILL BUILD TO 6 TO 8 FEET THURSDAY NIGHT...SLOWLY
SUBSIDING FRIDAY AFTERNOON.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...WINTER WEATHER ADVISORY FROM MIDNIGHT THURSDAY NIGHT TO 6 PM CST
FRIDAY FOR WIZ046-047-051-052-057>060-064>066-070>072.
WINTER WEATHER ADVISORY FROM 9 PM THURSDAY TO 6 PM CST FRIDAY
FOR WIZ056-062-063-067>069.
LM...NONE.
&&
TONIGHT/THURSDAY AND AVIATION/MARINE...DDV
THURSDAY NIGHT THROUGH WEDNESDAY...ET/REMHazardous weather outlook, Feb 20, 3:36 PM CST, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 336 PM CST WED FEB 20 2013 WIZ046-047-051-052-056>060-062>072-212145- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 336 PM CST WED FEB 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY WINTER WEATHER ADVISORIES ARE IN EFFECT THURSDAY NIGHT THROUGH THE DAY ON FRIDAY. A LARGE BUT WEAKENING LOW PRESSURE SYSTEM WILL BRING MODERATE SNOW TO SOUTHERN WISCONSIN THURSDAY NIGHT INTO FRIDAY. TOTAL SNOWFALL OF 4 TO 6 INCHES IS EXPECTED. ANOTHER LOW PRESSURE SYSTEM MAY BRING MODERATE SNOWFALL TO SOUTHERN WISCONSIN NEXT MONDAY NIGHT AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED IN THE NEXT SEVEN DAYS...BUT SNOWFALL REPORTS ARE ALWAYS APPRECIATED. LMZ643>646-212145- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 336 PM CST WED FEB 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY APPROACHING LOW PRESSURE THURSDAY NIGHT AND FRIDAY WILL CAUSE WINDS AND WAVES TO REACH SMALL CRAFT ADVISORY LEVELS FOR A TIME. AREAS OF FREEZING SPRAY ARE ALSO POSSIBLE DURING THIS TIME. A SECOND LOW PRESSURE SYSTEM MAY BRING ANOTHER ROUND OF HIGHER WINDS AND WAVES TO THE AREA NEXT MONDAY AND TUESDAY. REM WWW.WEATHER.GOV/MKX
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 4:03 AM CST | Small Craft Advisory | MKX | 38 hr |
Nearby
River Flood Warnings in Illinois, 2013River Flood Warnings in Wisconsin, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.